I have been on suboxone for 1 week now and my back ground is that I was taking 35/40 lortab 10s a day. The doctor I am seeing is out of town and has me taking 32mgs or more suboxone as needed until I see him Friday. Does this seem to be to much? Is it That I am A addict or do I need this much.Then what is the next step?All advice is needed or "wanted".
Thanks all of you,
Congrats on getting on Sub. On 32mgs, how do you feel?? Are you having any w/d's? Do you feel clarity in your thoughts? When I took too much, I was consistanly tired, and had a hard time getting up. More is not better with subox, rather less is more! The next step, depends on what the dr. says. Some just use it as a stepping stone to get off of the narcotics, others (like myself) stay on it for over 2 years....which was good for me!
Hi frankie, congratulations on your choice of recovery. I know suboxone has saved my life and given me a chance at starting over. 32 mgs? a day? That is way too high. I think the most my doctor has ever put anyone one on is 16 mgs a day and we are a hard core group at his practice. There is a saying that 'less is more'. I'm sure if you did a search with just that phrase, you would come up with excellent sites and posts about others experience with suboxone. I seem to be on it for the long haul although I have taken a break for surgery but was closely monitered by my addictionoligist and my OS so I was able to go from sub to pain pills for the surgery and back onto the sub, I am maintaining at 4-6 mgs a day. I've never gone higher than 12 mgs. I can't give you any advice as what to do but only my own experience. Hopefully others will be able to also. I wish you all the luck in your recovery
Sorry about getting back to both of you his late! Thanks for the feed back thus far it just goes to say that both of you are greatful about your recovery, thanks.Do you guys think I should just go down to 16mgs.Also my doc was also talking about putting me on suboxone for 4 days and skipping the other 3 days. Is it better to do it this way or slowwly decrease on a daily base. I am also suffuring from a sinus infection with horrible headaches now do you think this is from to much suboxone or from the sinus infection? I do fell tiered through out the day. My legs do start to hurt and fell tired throughout the day.All the feed back before tomorrows appt. is greatly appriceated. Thank you,
Frankie - Congrats on getting the help you need! You've done a wonderful thing for yourself! :-) Subutex did change my life!
Please check out (about two posts under yours--"Need help from vet on Suboxone")--my own take on Sub--on issues like working closely with your doctor, establishing the right dosage per day, etc.
Basically, my main concern is that your doctor should be monitoring you very closely now--please do not try to figure out the amounts without his/her medical help! This is a wonderful--but very potent--drug, which requires that you and your doctor "tinker" with the dosage until you reach a level that works safely and successfully. Please do NOT leave your doctor out of the "tinkering" process!! :-)
Just to share my own experience, tho'.....32 mg WAS too much for me--and I THINK your doctor might find that you could do well with less (I started at 16 mg--which was too much for me...so I went down to 12 mg). But--again--you need to be modulating the dosages WITH your doctor. We can give you loads of support--and share our own experiences--but we are not "you".
As I stated on the other Sub thread, here--I am always floored by all these Sub doctors who do not work day-by-day with new patients to establish the correct dosage! The amount we require is so individual. (Like others here, I've read less is best, too...and, with my doctor's supervision, weaned down to about 6-8 mgs a day. But I did it very slowly, giving myself at least a week per mg. to focus on just how my body was reacting to the changes.)
I had no problem, though, dropping overnight from 16 mg to 12 mg, the day after I began the Sub. The 16 mg was just too much for me. (I am on Subutex--not Suboxone--and there is one ingredient in Suboxone that Subutex does not contain. This ingredient MAY...possibly..... affect how the body reacts to sudden dosage changes. But your doctor will have this information. I went straight on to Subutex and never switched over to Suboxone...which I've read many people do.)
One of the problems with Sub. being a relatively new drug in this country, (tho' it's been approved and prescribed for years, elsewhere) is that doctors are still learning about it...and its long-term effects. Also--there are so many different types of doctors who can prescribe Sub. They vary from those who have taken only the one 8-hour course on Sub--to those (like my own doc), who's an addiction psychiatrist, doing research in this field.
But--regardless of whether your doc is a psychiatrist or an addictionologist...or a standard GP--it is so important that you work closely, together. Even if you have to keep pestering him to return your call(!!)-- do so--until you've reached the dosage that is the correct one for you brain chemistry! (You'll know pretty quickly--you'll have no withdrawal symptoms--no negative physical reactions to the drug--and your mind will feel calm.)
"Call me in a month" is NOT a satisfactory level of care, when first starting a medication like Sub. I am unfamiliar with this off-and-on approach that your doctor wants to try--I take Sub every day (3 times a day)--but please, please ask him all the questions you have and keep him informed of all your reactions.
If you are taking Sub on a longer-term basis, like myself, you will probably be taking it every day. But it sounds like he may be establishing a weaning schedule right from the start. Whatever the case--just make sure he answers all your concerns and gives you the medical support you need.
And, we'll all be here for you in the "psychological cheering section"! :-)
Thank you Lynn for replying to my post. It is great hearing from other people going through the same problems I am dealing with. My doctor seems kind of looney but being in such a rual area this is what I get. Now trying to establish the right dosage for me, should I be feeling tired? But in the same case should my legs still be hurting ,for some reason I think that is from just working and normal "what ever that is" daily wear on my body and now being able to feel again. Has anybody ever experienced bad headaches from Sub. or is it from my sinus infection?
Thanks to everybody Who responds to this post I fell emotional when I get feed back.
I am sorry to hear about the dr. you have. When I was on too much (24mgs) I literally had to take 1 hand and move the other in the morning. I was achey till I was moving for some time in the a.m. Headaches...my head seemed heavy too. Like everyone said here, TALK TO THE DR., BUT it really does sound like you are on tooooo much. Believe it or not, when you are at the right dose, you should REALLY feel normal~clarity~Is the best way I can put it. Suboxone is a fanastic drug. It changed my life!